Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Concerned w/viral load increase
Dec 27, 2009

Hello,

Ive been taking Atripla since the summer 2007 and have never missed a dosage and have been undetectable since late fall 2007. However, on my most recent lab results, my viral load has become detectable (copies/ml 84; 1.92 logcopies/ml) with a %CD4/Absolute CD4+ cells/Absolute Lymphocytes of 40/674/1670. Does this detectable lab result mean that I have become or am becoming drug resistant to Atripla? If so, will I ever be able to take a one pill per day HIV med again? Also, please note that I received my H1N1 vaccination a little over a week before I went to have my lab work done. Is it possible that the H1N1 shot cause this detection of the HIV virus and to increase even though just slightly? Is this current viral load increase to detectable just possible normal blip that happens from time to time with HIV viral load results?

My previous lab results I have are: 37/527/1430 (7/09); 37/518/907 (4/09); 35/467/1323 (12/08); 32/482/1513 (09/08).

Response from Dr. Holodniy

I would not be concerned. Your numbers are fabulous. Although it's possible that this blip in viral load was the result of the H1N1 vaccine, it is more likely the result of assay variability, and in almost all cases does not mean a failure of your HIV med regimen.



Previous
hcv
Next
Testing numbers to monitor?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement